Late side effects of Chemotherapy

Discussion Forum Discussion Forum Patients and experiences Late side effects of Chemotherapy

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #15232

    Frost
    Participant

    Hello

    I wonder if anyone could share their experiences following chemotherapy. My husband completed 8 cycles of Gem/Cis in November. He coped well during his treatment with just nausea and fatigue towards the end of treatment. We were looking forward to December and getting out and about, however since completing, he has actually felt worse than when he was having the treatment. He is constantly nauseous and extremely fatigued. I wonder if any one else has experienced this and if it is normal after such treatment?

    I would appreciate any experiences.

     

    Pauline

     

     

     

    Frost21

    #15255

    M
    Moderator

    Dear Pauline,

    Thank you for posting to AMMF’s discussion forum, although we are all sorry to learn that your husband has been diagnosed with cholangiocarcinoma.

    Hopefully others will come in on this thread soon, to share their experiences, which I’m sure would be helpful for you and your husband.

    Kindest regards

    Michaela

     

     

    Please note it is not appropriate for AMMF to give medical advice or recommendations, and all details provided are for information purposes only.

    #15290

    Charlie
    Participant

    Hi Pauline,

    I did not do the gem/cis chemo but I did the capecitabine chemo and I felt exactly the same. Initially I handled it pretty well and continued working, however, the longer it went on the worse I felt and the fatigue/ nausea started eating into my time off treatment. Its horrible but I think the only option is to dig deep. Rest whenever you can and eat whatever you can manage. I was only able to eat little bits of food but just did my best. I regained weight after chemo.

    I hope your husband manages to keep going with it.

    All the best,

    Charlie

    #15295

    josmb
    Participant

    I can add here a bit of the experience my husband had both with Gem/Cis and Capecitebine. These drugs have like a cumulative effect and more chemos my husband had, longer the side effects lasted. His first chemo was Capecitebine and I remember him complaining about the side effects over a month after the last cycle, and at that time he was considered to be in remission.

    #15336

    Frost
    Participant

    Thank you Michaela

    Frost21

    #15337

    Frost
    Participant

    Hi Charlie

    Thank you and I hope you are continuing in stable health. It is so helpful to hear about other peoples experiences. I feel for everyone who is affected by this cancer, but the strength that helps us get through this, is the support we receive, especially from anyone who has experienced this journey.

    I think some of the symptoms I spoke of in my first e-mail, we now know, were due to a biliary sepsis infection for which he was treated on intravenous antibiotics. Unfortunately, he spent Christmas and New Year in hospital, so not the December we were looking forward to, but he is now home and currently eating well again and gradually building up strength.

    We are now not back to our oncologist until our next scan in March, but in the meantime we look forward to Spring and enjoying the days ahead.

     

    Thank you for replying to me x

    Frost21

    #15338

    Frost
    Participant

    Thank you so much for replying to me .  Learning of other peoples experiences helps us so much. I hope your husband is doing well. x

    Frost21

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.